Journal of Mathematical Sciences

, Volume 78, Issue 1, pp 54–59 | Cite as

The domains of attraction of semistable laws on Rd and simply connected nilpotent lie groups

  • Yu. S. Khokhlov
Article
  • 19 Downloads

Abstract

We give a description of the domain of semistable attraction for random elements which take their values inRd or in a simply connected nilpotent Lie group. Our conditions are similar to those of Gnedenko-Doeblin for the case of a univariate stable limit law.

Keywords

Stable Limit Random Element Semistable Attraction 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    P. Lévy,Calcul des Probabilites, Gauthier-Villars, Paris (1925).Google Scholar
  2. 2.
    A. Ya. Khintchin and P. Lévy, “Sur les lois stables”,C. R. Acad. Sci. Paris,202, No. 5, 374–376 (1936).Google Scholar
  3. 3.
    A. Ya. Khintchin, “The invariant classes of distribution laws”,Bull. Moscow Univ., Sec. A, Math. Mech.,1, No. 5, 4–5 (1937).Google Scholar
  4. 4.
    A. Ya. Khintchin, “Sul dominio di attrazione della logge di Gauss”,Giorn. Ist. Ital. Attuari,6, 371–393 (1935).Google Scholar
  5. 5.
    W. Feller, “Uber den sentralen Grenswertsatz der Wahrscheinlichkeitsrechnung”,Math. Z.,40, 521–550 (1935);42, 301–312 (1937).MATHMathSciNetGoogle Scholar
  6. 6.
    P. Lévy, “Proprietes asymptotiques des sommes de variables aleatoires independantes ou enchainees”,J. Math. Pure Appl., J. Liouville, (9) 14, No. 4, 347–402 (1935).MATHGoogle Scholar
  7. 7.
    B. V. Gnedenko “On the theory of domains of attraction of stable laws”,Uchen. Zapiski MGU,30, 61–81 (1939).MATHMathSciNetGoogle Scholar
  8. 8.
    W. Doeblin, “Sur l'ensemble de puissances d'une loi de probabilite”,Studia Math.,9(1), 71–96 (1940).MATHMathSciNetGoogle Scholar
  9. 9.
    P. Lévy,Théorie de l'Addition des Variables Aléatoires, Gauthier-Villars, Paris (1937).Google Scholar
  10. 10.
    E. L. Rvacheva, “Domains of attraction of multidimensional distributions”,Select. Transl. Math. Stat. Prob.,2, 183–205 (1962).Google Scholar
  11. 11.
    G. N. Sakovich,Multidimensional Stable Distributions [in Russian], Ph.D. Thesis, Kiev (1964).Google Scholar
  12. 12.
    M. Sharpe, “Operator-stable probability distributions on vector groups”,Trans. Amer. Math. Soc.,136, 51–65 (1969).MATHMathSciNetGoogle Scholar
  13. 13.
    M. G. Hahn and M. J. Klass, “A survey of generalized domains of attraction and operator norming methods”,Lect. Notes Math.,860, 187–218 (1981).MathSciNetGoogle Scholar
  14. 14.
    A. Ya. Khintchin,Limit Laws for the Sums of Independent Random Variables [in Russian], Moscow-Leningrad, ONTI (1939).Google Scholar
  15. 15.
    R. Shimizu, “On the domain of partial attraction of semistable distributions”,Ann. Inst. Stat. Math.,22, No. 2, 245–255 (1970).MATHMathSciNetGoogle Scholar
  16. 16.
    R. N. Pillai, “Semistable laws as limit distributions”,Ann. Math. Stat.,42, 780–783 (1971).MathSciNetGoogle Scholar
  17. 17.
    V. M. Kruglov, “On an extension of the class of stable distributions”,Theory Probab. Appl.,17, 723–732 (1972).CrossRefMATHMathSciNetGoogle Scholar
  18. 18.
    R. Jajte, “Semi-stable probability measure onR N”,Studia Math.,61, 29–39 (1977).MATHMathSciNetGoogle Scholar
  19. 19.
    Z. J. Jurek, “Domains of normal attraction of operator-stable measures on Euclidean spaces”,Bull. Acad. Pol. Sci.,28, 397–409 (1980).MATHMathSciNetGoogle Scholar
  20. 20.
    Z. J. Jurek, “Polar coordinates in Banach spaces”,Bull. Acad. Pol. Sci.,32, 61–64 (1984).MATHMathSciNetGoogle Scholar
  21. 21.
    I. V. Grinevich and Yu. S. Khokhlov, “The domains of attraction of semistable laws”,Theory Probab. Appl. (to appear).Google Scholar
  22. 22.
    B. V. Gnedenko and A. N. Kolmogorov,Limit Distributions for Sums of Independent Random Variables, Addison-Wesley, Reading-Palo Alto-London (1954).Google Scholar
  23. 23.
    V. Čorny, “Semistable distributions inR d”,Bull. Moscow Univ., Ser. Comput. Math. Cybern., 60–62 (1984).Google Scholar
  24. 24.
    W. Hazod, “Stable and semistable probabilities on groups and vector spaces”,Lect. Notes Math.,1080, 69–89 (1984).MATHMathSciNetGoogle Scholar
  25. 25.
    S. Nobel, “Limit theorems for probability measures on simply connected nilpotent Lie groups”,J. Theor. Probab.,4, 261–284 (1991).CrossRefMATHMathSciNetGoogle Scholar
  26. 26.
    Yu. S. Khokhlov, “The domain of normal attraction of stable probability measure on a nilpotent group”, in:Probability Measures on Groups X, Proceedings, Oberwolfach, Plenum Press, New York-London (1991), pp. 239–248.Google Scholar
  27. 27.
    W. Hazod and H. P. Scheffler, “The domains of partial attraction of probabilities on groups and on vector spaces”,J. Theor. Probab.,6, 175–186 (1993).CrossRefMathSciNetGoogle Scholar
  28. 28.
    H. Carnal, “Les variables aleatoires de loi stable et leur representation selon P. Lévy”,Lect. Notes Math.,1210, 24–33 (1986).MATHMathSciNetGoogle Scholar
  29. 29.
    D. Neuenschwander, “Domains of attraction of stable semigroups on simply connected nilpotent Lie groups”, (to appear, 1995).Google Scholar

Copyright information

© Plenum Publishing Corporation 1996

Authors and Affiliations

  • Yu. S. Khokhlov
    • 1
  1. 1.Department of Applied MathematicsTver State UniversityTverRussia

Personalised recommendations